• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Not sure what’s going on...

Not sure what’s going on...

Hi all

I haven’t posted in forever, mostly because I’ve been doing amazingly well, but I’ve still been lurking and reading all your posts etc. Unfortunately I’m finding myself in a position where I need all of your collective knowledge & advice again!

So I started Infliximab in March, which stabilised me after the 3rd infusion. After the 4th I felt incredible! I honestly didn’t know it was possible to feel so well, and mentally the difference was huge too. I could do ALL of the things, yay [emoji16]! This remained the case even when I was told my job was at risk and after a few weeks it was confirmed I was being made redundant. All the stress that came with that and being unemployed made no difference, and starting a new job in a totally different industry with a lot to learn was also not a problem and I flew through it all. I’m usually someone who’s quite stressy and anxious so all of the above would normally put me in a tailspin!

However about 2 weeks before my 5th infusion, I started to feel a bit tired and run down. 1 week before I started to have pain and mucus again, but I ignored it as I knew I only had to put up with it for a few days. I did feel better once the next infusion was done, but only for about 4-5 weeks, and then I started feeling crappy again. I picked up what I thought was a recurring UTI (although now I’m not so sure) and an eye infection in the 2 weeks immediately before my last infusion, as well as the Crohn’s acting up. I spoke to my IBD nurse who said they would check my blood for antibodies at my infusion.

I had my 6th infusion just over a week ago and I have yet to feel any improvement. I’m now also having bleeding (which was uncommon before) in addition to the mucus, and my appetite has greatly reduced. When I do eat my stomach sounds horrendous and I’ve been very constipated.

If I have developed antibodies to the Infliximab is that it? It’s awful to think I only had that one summer of feeling fantastic as it was so short lived, although I’m obviously grateful for it nonetheless.

My bladder issues are also continuing, but are very inconsistent which is why I’m not convinced I ever had an infection. My IBD nurse asked if it felt like I was passing any air which I’m guessing would suggest a fistula? That’s not the issue so I’m stumped but wondering if it’s still Crohn’s related if my bowel is putting pressure on my bladder or something. I don’t know if that’s possible but it feels like something is!

Grateful for any advice [emoji1695]
 
Location
San Diego
If I have developed antibodies to the Infliximab is that it? It’s awful to think I only had that one summer of feeling fantastic as it was so short lived, although I’m obviously grateful for it nonetheless.

[emoji1695]

No, that's not necessarily "it" if you have developed anti-infliximab antibodies. What you are describing sounds like classic loss of response (LOR) to the drug. Having antibodies is one of several possible causes. Another common cause is that the drug concentration is simply too low in your blood to maintain the response - which could be related to antibodies or it could be just fast clearance of the drug by your system.

I think the first thing to do is to get your drug and antibodies against-drug levels in your blood checked. if the drug levels are low the first thing to try is probably "dose intensification" - which is simply giving you bigger doses and or/more often to get the drug levels back up to where they need to be.

If that fails and you do have intractable antibodies then the next thing to try is probably switching to another biologic, first within class, meaning another anti-TNF (probably Humira). After that you could consider switching to another class of biologic such as Entyvio or Stelara.

The point is there are a lot of other options to try. There are many more ways available to get you back into remission. Talk to your GI.
 

my little penguin

Moderator
Staff member
Things to realize
First infusion week 0
Second infusion week 2
3rd infusion week 6
Your 4th infusion would have been 8 weeks later and every 8 weeks after that

Some folks need a higher dose
Standard is 5 mg/kg
But some need 7.5 mg/kg
Or even 10 mg/kg
Add in some need higher frequency
So every 6 weeks or every 4 weeks
So a higher dose would be 10mg/kg every 4 weeks

When Ds was on remicade he needed
7.5 mg/kg every 6 weeks ;)

Others need remicade to be boosted by adding
Mtx or een
Or both

It’s just finding the right combo
Good luck
 
Hi both

That’s great thank you, the nurse didn’t really explain to me what they were testing for and why. I’m so new to this and a lot of the terms mean nothing to me. Thanks for putting my mind at rest, I have an appointment at the end of November and hopefully all will be fully explained at that point!
 
Hi fab. I had to increase the frequency of both Remicade and Stelara, and went back into remission. When on aza, I had frequent yeast infections, and then a bladder infection, strep throat, oral thrush, constant colds. They all stopped when I stopped aza.
 
Top